Phenylpropanolamine (PPA)

I received a text message from my mom this morning, it goes like this…

Pls 4ward 2 all ur friends and luvd ones: All drugs containing Phenylpropanolamine arebeing recalled in the USA. Stop taking drugs with this ingredient (alkaseltzer, dimetapp, robitussin, dexatrim, bioflu, neozep, tuseran, dissudrin, etc.) It is linked to increased hemorrhagic stroke (bleeding brain) among women ages 18 to 49 and seizures in children. Please take time to check : http://www.fda.gov/cder/drug/infopage/ppa/ pass this on. – check mo nga ito kung totoo.

I did. And here’s what it says:

Update – On December 22, 2005 the FDA issued a notice of proposed rulemaking (notice) for over-the-counter (OTC) nasal decongestant and weight control products containing phenylpropanoloamine preparations. This proposed rule reclassifies phenylpropanolamine as nonmonograph (Category II) not generally recognized as safe and effective.
Check for more info here.

It seems that the notice was issued 2 years ago. However, it doesn’t hurt if we make ourselves aware! So just, beware!


ABOUT THE AUTHOR: Blogger since 2007 | Home-based Marketing Assistant | WAHM | Ex-OFW | Music enthusiast | Cactus and Succulent Hobbyist | A 41 y/o mom of two lovely girls sharing her adventures as she walks through motherhood and having to do most things on her own while her Indian national husband works miles away from home.

Facebook Twitter LinkedIn Google+ Skype   

Related posts

2 Comments

  1. How scary naman. And to think we use some of those meds for our kids. You’re so right. It’s good to always be informed. And never self-medicate.

    [Reply]

Leave a Reply

Your email address will not be published. Required fields are marked *

Valued Voice
CommentLuv badge